Alert archive / Michigan / Wind Advisories in 2013

Wind Advisory 3, NWS Detroit, MI

February 10, 201317 counties in Michigan

NWS Detroit, MI issued this wind advisory at Feb 10, 2013, 3:17 PM EST for 17 counties in Michigan. It took effect at Feb 11, 2013, 9:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 3:17 PM EST (20:17 UTC)
In effect from
Feb 11, 2013, 9:00 AM EST
Expired
Feb 11, 2013, 7:38 PM EST
In force
11 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WWUS73 KDTX 102017
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
317 PM EST SUN FEB 10 2013

...STRONG SOUTHWEST WINDS TO AFFECT THE AREA ON MONDAY...

.SOUTHWEST WINDS WILL INCREASE ON MONDAY AS COLDER AIR MOVES BACK
INTO THE REGION. SUSTAINED WINDS WILL REACH 25 TO 30 MPH WITH
GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS WILL ARRIVE DURING THE
AFTERNOON AND EARLY EVENING PERIOD.  
 
MIZ047>049-053>055-060>063-068>070-075-076-082-083-111000-
/O.NEW.KDTX.WI.Y.0003.130211T1400Z-130212T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
317 PM EST SUN FEB 10 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM EST MONDAY. 

HAZARDOUS WEATHER...

 * SUSTAINED SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS REACHING 45
   TO 50 MPH.

 * STRONGEST WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS.  

IMPACTS...

 * THE STRONG WIND GUSTS WILL PRESENT HAZARDOUS CONDITIONS FOR 
   MOTORISTS AND THOSE ENGAGED IN OUTDOOR ACTIVITY. 

 * SCATTERED POWER OUTAGES DUE TO DOWNED BRANCHES AND WIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

MR
4 follow-up statements
743 
WWUS73 KDTX 110327
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1027 PM EST SUN FEB 10 2013

...STRONG SOUTHWEST WINDS MONDAY THROUGH MONDAY EVENING...

.SOUTHWEST WINDS WILL INCREASE MONDAY AFTER THE PASSAGE OF A
STRONG COLD FRONT. COLDER AIR RUSHING BACK INTO THE REGION WILL
SUPPORT SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS OF 45 TO 50
MPH. THE STRONGEST WINDS WILL ARRIVE DURING THE AFTERNOON AND
EARLY EVENING PERIOD.


MIZ047>049-053>055-060>063-068>070-075-076-082-083-111500-
/O.CON.KDTX.WI.Y.0003.130211T1400Z-130212T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
1027 PM EST SUN FEB 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM EST
MONDAY...

HAZARDOUS WEATHER...

 * SUSTAINED SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS REACHING 
   45 TO 50 MPH. 

 * STRONGEST WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS.

IMPACTS...

 * THE STRONG WIND GUSTS WILL PRESENT HAZARDOUS CONDITIONS FOR 
   MOTORISTS AND THOSE ENGAGED IN OUTDOOR ACTIVITY. 

 * SCATTERED POWER OUTAGES DUE TO DOWNED BRANCHES AND WIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

BT
376 
WWUS73 KDTX 110801
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
301 AM EST MON FEB 11 2013

...STRONG SOUTHWEST WINDS TODAY...

.SOUTHWEST WINDS WILL INCREASE TODAY AFTER THE PASSAGE OF A COLD
FRONT. COLDER AIR RUSHING BACK INTO THE REGION WILL SUPPORT
SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH. THE
STRONGEST WINDS WILL ARRIVE DURING THE AFTERNOON AND EARLY EVENING
PERIOD.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-112115-
/O.CON.KDTX.WI.Y.0003.130211T1400Z-130212T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
301 AM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM EST THIS EVENING...

HAZARDOUS WEATHER...

 * SUSTAINED SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS REACHING 
   45 TO 50 MPH. 

 * STRONGEST WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS.

IMPACTS...

 * THE STRONG WIND GUSTS WILL PRESENT HAZARDOUS CONDITIONS FOR 
   MOTORISTS AND THOSE ENGAGED IN OUTDOOR ACTIVITY. 

 * SCATTERED POWER OUTAGES DUE TO DOWNED BRANCHES AND WIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$
668 
WWUS73 KDTX 112047
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EST MON FEB 11 2013

...STRONG WEST TO SOUTHWEST WINDS THIS EVENING...

.GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THIS EVENING WITH A
TIGHT PRESSURE GRADIENT IN PLACE ACROSS SOUTHEAST MICHIGAN. SUSTAINED
WINDS OF 25 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED THIS
EVENING. WINDS WILL SLOWLY SUBSIDE AFTER SUNSET.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-120300-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-130212T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
347 PM EST MON FEB 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

HAZARDOUS WEATHER...

 * SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS
   REACHING 45 TO 50 MPH.

 * STRONGEST WINDS DURING THE LATE AFTERNOON AND EARLY EVENING
   HOURS.

IMPACTS...

 * THE STRONG WIND GUSTS WILL PRESENT HAZARDOUS CONDITIONS FOR 
   MOTORISTS AND THOSE ENGAGED IN OUTDOOR ACTIVITY. 

 * SCATTERED POWER OUTAGES DUE TO DOWNED BRANCHES AND WIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

KURIMSKI
499 
WWUS73 KDTX 120038
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
738 PM EST MON FEB 11 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-120145-
/O.CAN.KDTX.WI.Y.0003.000000T0000Z-130212T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
738 PM EST MON FEB 11 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS WILL REMAIN GUSTY DURING THE NIGHT BUT WITH
   PEAK GUSTS LESS THAN 40 MPH. 

 * THE LOW PRESSURE SYSTEM THAT BROUGHT THE STRONG WINDS EARLIER
   IN THE DAY WILL MOVE TOWARD THE ATLANTIC COAST. THE DIMINISHED
   WIND GUSTS OVER SOUTHEAST MICHIGAN HAS ALLOWED THE CANCELLATION
   OF THE WIND ADVISORY. 

IMPACTS...

 * THE HIGHEST WIND GUST WAS RECORDED AT METRO AIRPORT WHERE A
   PEAK GUSTS OF 49 MPH WAS RECORDED AT 1219 PM. SEVERAL OTHER
   REPORTS OF PEAK WIND IN THE LOWER TO MID 40 MPH RANGE OCCURRED
   AROUND THE AREA EARLIER IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

BT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:15 PM EST, 2 minutes earlier.

Area forecast discussion, Feb 10, 3:15 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
315 PM EST SUN FEB 10 2013

.SHORT TERM...TONIGHT

LARGE AND MATURE STORM SYSTEM NOW CENTERED OVER THE MIDWEST THIS
AFTERNOON...WITH IMPRESSIVE MOISTURE PLUME/SURGE FOR FEBRUARY
STANDARDS TO OCCUR THIS EVENING. 12Z RAOBS OUT OF DVN AND ILX
REVEALED PW VALUES OF 0.74/0.86 INCHES RESPECTIVELY...OR 200-250
PERCENT OF NORMAL. BECAUSE OF THE PROGRESS NATURE OF THE 850-700 MB
THETA-E RIDGE AXIS AND TREND FOR THE MOISTURE AXIS TO OUT RACE THE
BETTER UPPER LEVEL SUPPORT...FAVORING QPF AMOUNTS OF 0.25 INCHES TO
POSSIBLY HALF AN INCH. TEMPERATURES ARE IN GOOD SHAPE THIS
AFTERNOON...AS THEY ARE  ABOVE FREEZING ACROSS MAJORITY OF
LOCATIONS. STILL...DEW PTS ARE HOVERING IN THE 20S...SO ROOM FOR WET
BULBING....BUT LOW LEVEL WARM ADVECTION IS REALLY RAMPING UP (925 MB
TEMPS OF +3 TO +7 C)...AND EXPECTING JUST A COLD RAIN. KEEP IN
MIND...COLD GROUND SURFACES/DIRT ROADS WILL LIKELY EXPERIENCE SOME
ICING WITH MARGINAL TEMPS JUST ABOVE FREEZING...ESPECIALLY ACROSS
TRI-CITIES REGION...AS BIG FROZEN ICE CUBE IN THE FORM OF FROZEN
SAGINAW BAY CONTINUES TO INFLUENCE TEMPS COLDER. BASED ON CURRENT
RADAR/LIGHTNING TRENDS...COUPLED WITH FORECASTED SHOWALTER INDEX OF
ZERO REACHING THE OHIO BORDER...THERE IS A SLIGHT CHANCE ACROSS THE
FAR SOUTH THIS EVENING. STRONG SURFACE COLD FRONT LOOKS TO BE MOVING
THROUGH AROUND 12Z MONDAY...AND THUS STRONG WIND GUSTS AND
CHANGEOVER WILL HOLD OFF UNTIL DAYTIME HOURS. TEMPS WILL WET BULB
DOWN TO MID/UPPER 30S EARLY THIS EVENING...BUT RISING INTO THE LOWER
40S OVERNIGHT BEFORE TRENDING BACK DOWN AROUND 12Z/FRONTAL PASSAGE
TIME.

&&

.LONG TERM... MONDAY THROUGH SATURDAY

STACKED LOW PRESSURE SYSTEM WILL GRADUALLY BEGIN TO FILL AS IT LIFTS
FROM THE UPPER PENINSULA INTO SOUTHWEST QUEBEC MONDAY AND MONDAY
NIGHT.  COOLER AIR WRAPPING AROUND THE SOUTHERN FLANK OF THE SYSTEM
WILL BEGIN TO FILL ACROSS SE MICHIGAN MONDAY MORNING.  A STEADY
ADVECTIVE PROCESS WILL CONTAIN DAYTIME HIGH TEMPERATURES IN THE
MID/UPPER 30S...LIKELY HOLDING STEADY/SLOWLY FALLING THROUGH THE
DAY.  STRENGTHENING PRESSURE GRADIENT AS THIS PROCESS UNFOLDS WILL
YIELD AN INCREASING LOW LEVEL SOUTHWESTERLY WIND FIELD DURING THE
DAY.  12Z MODEL GUIDANCE MAINTAIN 40 TO 45 KNOTS WITHIN THE
950-900 MB LAYER.  IN ADDITION...THE COLD AIR ADVECTION WILL
ESTABLISH A DEEP MIXED LAYER WITH STEEP LOW LEVEL LAPSE RATES.
WHILE THE OVERALL ISALLOBARIC FORCING WILL BE LACKING...GIVEN THE
PERSISTENT ISENTROPIC DESCENT/ENHANCED DOWNWARD MOMENTUM INTO THIS
PROJECTED WELL MIXED WIND FIELD...45 TO 50 MPH GUSTS ARE CERTAINLY
ATTAINABLE.  A SOLID LOOKING ADVISORY EVENT AND SUPPORTIVE OF A
SECOND PERIOD HEADLINE.  WEAK LAKE MOISTURE FLUX WORKING INTO THE
CONVERGENT CYCLONIC FLOW AND STEEP LAPSE RATES WILL BE SUFFICIENT
TOWARD GENERATING POCKETS OF LIGHT SNOW SHOWERS/FLURRIES LATE MONDAY
AND MONDAY NIGHT.

LOWER AMPLITUDE WEST-NORTHWEST FLOW WILL CONTROL THE PATTERN THROUGH
THE MID WEEK PERIOD LOCALLY...WITH ATTENTION DURING THIS TIME
FOCUSED TO THE SOUTH AS A STRONG SOUTHERN STREAM WAVE SHIFTS ACROSS
THE SOUTH-CENTRAL CONUS.  THIS WILL LEAVE THE REGION UNDER
RELATIVELY BENIGN/DRY AND SEASONABLE CONDITIONS BOTH TUESDAY AND
WEDNESDAY.  SLOW MODERATION OF THE RESIDENT PACIFIC AIRMASS WILL
MAINTAIN A TEMPERATURE FIELD AT OR SLIGHTLY ABOVE NORMAL DURING THIS
TIME.

REASONABLE MODEL CONSENSUS EXISTS IN DEPICTING A SERIES OF STRONGER
MID LEVEL WAVES DIGGING SOUTHEAST TOWARD THE GREAT LAKES BY THE END
OF THE WEEK.  WHILE THE USUAL TEMPORAL AND SPATIAL/MAGNITUDE
DIFFERENCES STILL EXIST WITH THESE WAVES AT THIS TIMESCALE...THE
OVERALL TREND WILL BE TOWARD A PROGRESSIVELY FALLING HEIGHT FIELD
LATE WEEK WITH THE EVENTUAL ESTABLISHMENT OF A DEEPER LONGWAVE
TROUGH BY NEXT WEEKEND. THE LEAD SHORTWAVE WILL ARRIVE WITHIN THE
THURSDAY-THURSDAY NIGHT WINDOW...WHERE AN AXIS OF ISENTROPIC UPGLIDE
ON THE FRONT END FOLLOWED BY THE BROADER MID LEVEL ASCENT TIED TO
THE PASSING WAVE WILL PROVIDE THE NEXT OPPORTUNITY FOR
PRECIPITATION.  BEYOND THAT...TRENDING COOLER WITH 850 MB
TEMPERATURES HEADING BACK INTO THE NEGATIVE TEENS.

&&

.MARINE...

A STRONG LOW OVER THE MIDWEST WILL TRACK NORTHEAST THROUGH THE
NORTHERN GREAT LAKES TONIGHT INTO MONDAY. THE ASSOCIATED STRONG COLD
FRONT PUSHING THROUGH THE CENTRAL GREAT LAKES JUST PAST DAYBREAK
MONDAY WILL LEAD TO SOUTHWEST GALES FOR ALL MARINE WATERS...AND GALE
WARNINGS HAVE BEEN ISSUED. THE LONE EXCEPTION IS ACROSS FAR NORTHERN
LAKE HURON...CLOSER TO THE SURFACE LOW...AND WILL MAINTAIN THE GALE
WATCH FOR MONDAY NIGHT...AS COLDER AIR FILTERING IN LEADS TO
ENHANCED LAKE INDUCED TROUGHING...AND THUS POTENTIAL FOR WESTERLY
GALES.

WINDS WILL SLOWLY DIMINISH ON TUESDAY WITH SURFACE RIDGE BUILDING
IN...WITH LIGHT WINDS EXPECTED ON WEDNESDAY.

&&

.AVIATION...ISSUED 1200 PM EST SUN FEB 10 2013

//DISCUSSION...

PREVIOUS TAFS LOOK TO BE IN GOOD SHAPE.
VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF THE DAY...BUT BIG
MOISTURE SURGE ARRIVING BY EARLY EVENING WILL PROMOTE MVFR AND
EVENTUAL IFR RAIN/DRIZZLE TONIGHT. LOW LEVEL JET WILL BE STRONG
(50-55 KNOTS AT 925 MB)...AND MENTION OF LOW LEVEL WIND SHEAR
APPEARS VALID. THERE IS A LOW CHANCE THUNDERSTORMS WILL SNEAK PAST
THE SOUTHERN MICHIGAN BORDER TONIGHT. A STRONG COLD FRONT LOOKS TO
MOVE THROUGH AROUND 12Z MONDAY...WITH STRONG COLD ADVECTION AND
WINDS FOLLOWING FOR MONDAY. SOUTHWEST GUSTS OF 35 TO 45 KNOTS CAN BE
EXPECTED DURING THE DAY...ALONG WITH SCATTERED FLURRIES/SNOW SHOWERS
WITH MVFR CEILINGS.

FOR DTW...STRONG POST FRONTAL SOUTHWESTS WINDS EXPECTED MONDAY
(12-00Z)...WITH SUSTAINED WINDS OF 20 TO 25 KNOTS...ALONG WITH GUSTS
OF 38 TO 45 KNOTS.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE CEILINGS WILL BE BELOW 5000 FEET LATE THIS
  AFTERNOON THROUGH MONDAY.

* HIGH CONFIDENCE IN PTYPE OF RAIN THIS EVENING AND TONIGHT...WITH
  SNOW FLURRIES/LIGHT SNOW SHOWERS TOMORROW.

* HIGH CONFIDENCE IN WIND GUSTS OF 38 TO 43 KNOTS OUT OF THE 240
  DIRECTION ON MONDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 9 AM MONDAY TO 10 PM MONDAY.

LAKE HURON...
     GALE WATCH...LHZ361...FROM 9 PM MONDAY TO 8 AM TUESDAY.

     GALE WARNING...LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 9 AM
     MONDAY TO 5 AM TUESDAY.

     GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
     INCLUDING SAGINAW BAY...FROM 9 AM MONDAY TO MIDNIGHT TUESDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 9 AM MONDAY TO MIDNIGHT TUESDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM 9 AM MONDAY TO MIDNIGHT TUESDAY.

&&

SHORT TERM...SF
LONG TERM....MR
MARINE.......SF
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 10, 3:16 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EST SUN FEB 10 2013

MIZ060>063-068>070-075-076-082-083-112030-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
316 PM EST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN WILL SPREAD ACROSS THE AREA THIS EVENING. WHILE TEMPERATURES
WILL REMAIN ABOVE FREEZING...THIS WILL ALLOW ANY SNOW COVERED DIRT
ROADS TO BECOME ICY. THIS WILL MAKE TRAVEL DIFFICULT ON THOSE
PARTICULAR SECONDARY/RURAL ROADWAYS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY IS IN EFFECT ON MONDAY. PLEASE REFER TO THE LATEST
FORECASTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ047>049-053>055-112030-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
316 PM EST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN AREA OF PRECIPITATION WILL MOVE ACROSS THE AREA THIS EVENING
AND TONIGHT. THERE IS A CHANCE FOR A BRIEF PERIOD OF FREEZING RAIN
BEFORE TEMPERATURES CLIMB ABOVE FREEZING THIS EVENING. IN
ADDITION...THE RAINFALL TONIGHT WILL ALLOW ANY SNOW COVERED DIRT
ROADS TO BECOME ICY. THIS WILL MAKE TRAVEL DIFFICULT ON THOSE
PARTICULAR SECONDARY/RURAL ROADWAYS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY IS IN EFFECT ON MONDAY. PLEASE REFER TO THE LATEST
FORECASTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ362-363-421-422-441>443-462>464-112030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
316 PM EST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WARNING IS IN EFFECT FOR THE MARINE AREAS MONDAY INTO
MONDAY NIGHT. PLEASE REFER TO THE LATEST MARINE FORECASTS FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LHZ361-112030-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
316 PM EST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WATCH IS IN EFFECT MONDAY NIGHT. PLEASE REFER TO THE
LATEST MARINE FORECASTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:44 PM ESTGale WarningDTX36 hr

Nearby

Wind Advisories in Michigan, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.